Alert archive / Idaho / River Flood Warnings in 2012

River Flood Warning 16, NWS Spokane, WA

June 5, 2012Boundary County, Idaho

NWS Spokane, WA issued this river flood warning at Jun 5, 2012, 10:53 AM PDT for Boundary County, Idaho. It took effect at Jun 5, 2012, 2:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2012, 10:53 AM PDT (17:53 UTC)
In effect from
Jun 5, 2012, 2:00 PM PDT
Expired
Jun 5, 2012, 10:05 PM PDT
In force
8 hr
Issued by
NWS Spokane, WA
Flood severity
Minor

County Boundary County, ID

The radar

The Spokane radar (KOTX), 148 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kootenai River at Bonners Ferry (BFEI1). The gauge peaked at 64.33 ft at Jun 5, 2012, 5:00 PM PDT.

actionminormoderate60657006/0506/0606/07
Action stage
57 ft
Minor stage
64 ft
Moderate stage
70 ft
Major stage
78 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12309500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WGUS46 KOTX 051753
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE, WA
1053 AM PDT TUE JUN 5 2012

...THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS AND LAKES IN IDAHO...

  KOOTENAI RIVER AT BONNERS FERRY AFFECTING BOUNDARY COUNTY

...HEAVY RAINS MONDAY NIGHT CREATED STEEP RISES ON THE TRIBUTARIES TO
THE KOOTENAI RIVER CAUSING THE RIVER TO RISE QUICKLY. MINOR FLOODING
ON THE KOOTENAI RIVER AT BONNERS FERRY IS POSSIBLE FOR A SHORT TIME
EARLY THIS AFTERNOON...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX

BE AWARE OF LARGE DEBRIS IN THE RIVER. HIGH WATER LEVELS CAN PUSH 
LOGS AND OTHER LARGE DEBRIS INTO THE RIVER...INCREASING THE DANGER TO
PEOPLE AND BOATS.

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE.AS LITTLE 
AS ONE FOOT OF WATER ON THE ROAD CAN MOVE MOST VEHICLES OFF THE ROAD.

&&

IDC021-060553-
/O.NEW.KOTX.FL.W.0016.120605T2100Z-120606T1000Z/
/BFEI1.1.ER.120605T2100Z.120605T2100Z.120605T2200Z.NO/
1053 AM PDT TUE JUN 5 2012

THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KOOTENAI RIVER AT BONNERS FERRY.
* FROM THIS AFTERNOON TO LATE TONIGHT.
* AT 10:15 AM TUESDAY THE STAGE WAS 63.77 FEET. 
* FLOOD STAGE IS 64.00 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO CREST SLIGHTLY ABOVE FLOOD 
  STAGE WITHIN THE NEXT SEVERAL HOURS.
* AT 64.0 FEET...MINOR FLOODING ALONG THE AGRICULTURAL LANDS OF THE 
  KOOTENAI VALLEY IS LIKELY DUE TO SEEPAGE FROM HIGH WATER LEVELS.

$$
1 follow-up statement
994 
WGUS86 KOTX 060505
FLSOTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE, WA
1005 PM PDT TUE JUN 5 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS AND LAKES 
IN IDAHO...

  KOOTENAI RIVER AT BONNERS FERRY AFFECTING BOUNDARY COUNTY

...THE KOOTENAI RIVER HAS FALLEN BELOW FLOOD STAGE. RAIN IS EXPECTED 
TO INCREASE AGAIN OVERNIGHT TUESDAY INTO WEDNESDAY MORNING AND CONTINUE 
TO IMPACT THE REGION THROUGH WEDNESDAY AFTERNOON. ADDITIONAL RIVER RISES 
ARE PROJECTED. AT THIS TIME RIVER LEVELS ARE EXPECTED TO REMAIN UNDER 
FLOOD STAGE. PROJECTIONS MAY REQUIRE ADJUSTMENTS SHOULD PRECIPITATION 
AMOUNTS BE HIGHER THAN EXPECTED...

&&

IDC021-060535-
/O.CAN.KOTX.FL.W.0016.000000T0000Z-120606T1000Z/
/BFEI1.1.ER.120605T1926Z.120606T0030Z.120606T0325Z.NO/
1005 PM PDT TUE JUN 5 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE KOOTENAI RIVER AT BONNERS FERRY.
* AT  9:15 PM TUESDAY THE STAGE WAS 63.85 FEET. 
* FLOOD STAGE IS 64.00 FEET.
* FELL BELOW FLOOD STAGE AT  8:25 PM TUESDAY.
* FORECAST...THE RIVER IS EXPECTED TO FALL TO NEAR 62.5 FEET 
  BY WEDNESDAY MORNING...FOLLOWED BY AN ADDITIONAL RISE STARTING
  LATE WEDNESDAY MORNING...AND CRESTING JUST UNDER THE FLOOD STAGE  
  OF 64.0 FEET EARLY THURSDAY MORNING.
* AT 64.0 FEET...MINOR FLOODING ALONG THE AGRICULTURAL LANDS OF THE 
  KOOTENAI VALLEY IS LIKELY. SOME UNDERGROUND SEEPAGE IS ALSO 
  POSSIBLE. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Jun 5, 10:53 AM PDT, 0 minutes earlier.

Area forecast discussion, Jun 5, 10:53 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1053 AM PDT Tue Jun 5 2012

.SYNOPSIS...

A band of moderate to heavy rain is expected over the Idaho
Panhandle and far northeast Washington this afternoon through
Wednesday morning. Rain amounts of a half inch to over an inch may
be possible by Wednesday afternoon. Blustery and cool conditions are
expected today and Wednesday with high temperatures 15 to 20 degrees
below average. Another moist frontal system is expected to arrive
Thursday. Below average temperatures and showery weather will likely
persist into the weekend.

&&

.DISCUSSION...

The forecast for this afternoon has been updated to lower high
temperatures over most of the Inland Northwest. Thick clouds cover
will limit the amount of warming we can expect today. Widespread
rain overnight over the Columbia Basin has brought an abundance of
low level moisture to the region. Westerly surface winds will
likely bring upslope low clouds into the Spokane and Pullman
areas, as well as much of the Idaho Panhandle. Rain bands over the
Lower Columbia Basin will drift to the northeast through the
afternoon as the negatively tilted upper level trough axis
bisecting Oregon pivots into southern/central Idaho by this
evening. Look for the development of a broad band of deformation
precipitation (wrap around precip) to develop over the Idaho
Panhandle by this evening. Rain amounts of a third to a half an
inch are advertised by the NAM, GFS and ECMWF by Wednesday morning
for places like St. Maries, Kellogg, and Sandpoint.

&&

.AVIATION...
18Z TAFS: Widespread low clouds will linger over the Spokane, Coeur
D'Alene, Sandpoint, Kellogg and Pullman areas through at least this
evening. Moist low level upslope flow combined with a developing
band of rain over the Idaho Panhandle/NE Washington will likely keep
stratus locked over these airports. Some improvement may occur this
afternoon. Surface dewpoints around Moses Lake and Wenatchee have
dropped a couple degrees since 15z, but the heavy rain that fell
over the Columbia Basin last night may evaporate and be drawn into
the upslope regions of Spokane/Pullman/Sandpoint through the day.
There will be better chance of whole scale ceiling improvements late
tonight into Wednesday morning as the deformation band migrates
further north and east. /GKoch

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        52  45  57  41  66  45 /  90  50  20  10  50  60
Coeur d'Alene  53  42  54  41  65  46 /  90  60  40  10  40  70
Pullman        49  40  55  39  64  44 /  90  50  20   0  40  60
Lewiston       57  46  64  46  72  49 /  80  40  10   0  30  50
Colville       57  48  58  43  67  47 /  90  60  40  20  50  50
Sandpoint      53  42  49  41  63  46 / 100  80  80  30  40  70
Kellogg        52  41  49  40  61  45 / 100  90  70  10  30  70
Moses Lake     61  46  68  46  67  48 /  70  10   0   0  60  30
Wenatchee      60  46  65  48  63  48 /  60  10   0   0  60  20
Omak           60  47  63  42  68  46 /  90  30  10  10  60  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 5, 5:00 AM PDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
500 AM PDT TUE JUN 5 2012

IDZ001>004-026-027-WAZ031>038-041>044-061200-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
500 AM PDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:01 PM PDTSevere Thunderstorm WarningOTXBonner, Kootenai, Shoshone44 min
Jun 4, 6:35 PM PDTSpecial Weather StatementOTXBoundary55 min
Jun 4, 6:50 PM PDTSpecial Weather StatementOTXLewis40 min
Jun 4, 7:07 PM PDTSpecial Weather StatementOTXBenewah38 min
Jun 4, 7:30 PM PDTSpecial Weather StatementOTXLewis15 min
Jun 4, 8:52 PM PDTSpecial Weather StatementOTXShoshone38 min

Nearby

River Flood Warnings in Idaho, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.